I woke up with normal numbers in the 5.2 range. Times that by 18 to get American #s. Anyhow, did a pump change, about 2 hrs later blood sugars were surprisingly high and felt sick. Gave a correction, got sicker, started dry heaving and then diarrhea, stomach cramping. Decided to change pump but I think something was wrong and that I went 4hrs without insulin. Blood ketones are 2.8 above 2.9 indicates increased risk of DKA. Have given a few corrections and numbers keep rising. I’m at a family member’s funeral and feel sick want to stick it out and see if things turn around but worried k should go to the ER. Still kinda crampy. Thoughts? Also, have a surgery on Friday that I can’t go to if I have been to the hospital so really want to avoid it.
Do you think you now have insulin on board? May be different amount than what pump says if infusion set leaked.
Drink fluids with electrolytes (Propel).
Use syringe injections if not sure pump is delivering. Use bg meter rather than cgm to track bg.
But if you can’t keep fluids down, time to get help.
Feeling A LOT better now…been sipping SF Powerade and no more cramping nor nausea. Sugars are down to 15.8 now, and I keep giving boluses. Made it through the service and now it’s reception so I can hang around a bit and then head home.
Bloom ketones down to 0.7
I think I’m in the clear TG
It sounds like you handled it well. Changing the pump site was an excellent move. On top of that, I would have given the first correction not through the new pump site, but rather, by syringe (or pen) to a rarely used skin area to be absolutely certain that the insulin was actually going in—as you correctly deduced, you had a serious need for insulin, promptly, to correct the trend.
(Actually, in my case I might have had some Afrezza at hand, in which case I would have preferred that for the first correction because of the speed.)
I was thinking of a syringe, but I hadn’t considered trying a site not commonly used—good point to remember. I’m still high, now 16.8, but I’m home now so I’m going to be more aggressive with my boluses and keep drinking fluids.